Alert archive / California / River Flood Watches in 2014
River Flood Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this river flood watch at Dec 9, 2014, 3:25 PM PST for Mendocino County, California. It took effect at Dec 11, 2014, 7:20 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2014, 3:25 PM PST (23:25 UTC)
- In effect from
- Dec 11, 2014, 7:20 AM PST
- Expired
- Dec 10, 2014, 2:58 PM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 29.48 ft at Dec 11, 2014, 2:00 PM PST.
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
367 WGUS66 KEKA 092325 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 325 PM PST TUE DEC 9 2014 ...THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN CALIFORNIA... RUSSIAN RIVER NEAR HOPLAND AFFECTING MENDOCINO COUNTY NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY EEL RIVER AT FERNBRIDGE AFFECTING HUMBOLDT COUNTY EEL RIVER NEAR SCOTIA AFFECTING HUMBOLDT COUNTY VAN DUZEN RIVER NEAR BRIDGEVILLE AFFECTING HUMBOLDT COUNTY A STRONG AND MOIST WEATHER SYSTEM WILL BRING WIDESPREAD HEAVY RAINFALL TO THE AREA WEDNESDAY EVENING THROUGH THURSDAY MORNING. RAIN AMOUNTS WILL RANGE FROM 5 TO 8 INCHES ACROSS THE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. && CAC045-101125- /O.NEW.KEKA.FL.A.0001.141211T1200Z-000000T0000Z/ /HOPC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 325 PM PST TUE DEC 9 2014 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE RUSSIAN RIVER NEAR HOPLAND. * FROM LATE WEDNESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WATCH IS CANCELLED. * AT 2:00 PM TUESDAY THE STAGE WAS 1.7 FEET. * MAJOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 21.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY MORNING. * THIS RIVER IS FORECAST TO RISE ABOVE MONITOR STAGE OF 18.0 FT EARLY THURSDAY MORNING. THEN IS EXPECTED TO RISE ABOVE FLOOD STAGE OF 21.0 FT LATE THURSDAY MORNING. THEN FORECAST TO CREST NEAR 26.5 FT AROUND THURSDAY NOON. THEN FORECAST TO FALL BELOW FLOOD STAGE LATE THURSDAY EVENING. THEN FORECAST TO FALL BELOW MONITOR STAGE LATE THURSDAY EVENING. $$ CAC045-101125- /O.NEW.KEKA.FL.A.0002.141211T1330Z-000000T0000Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 325 PM PST TUE DEC 9 2014 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO. * FROM LATE WEDNESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WATCH IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 5.8 FEET. * MAJOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 23.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY MORNING. * THIS RIVER IS FORECAST TO RECEDE TO NEAR 4.5 FT LATE WEDNESDAY EVENING. THEN EXPECTED TO RISE ABOVE FLOOD STAGE OF 23.0 FT THURSDAY MORNING. THEN FORECAST TO CREST NEAR 35.0 FT THURSDAY EVENING. THEN FORECAST TO FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. THEN FORECAST TO RECEDE TO NEAR 18.0 FT FRIDAY AFTERNOON. $$ CAC023-101125- /O.NEW.KEKA.FL.A.0003.141211T1830Z-000000T0000Z/ /FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 325 PM PST TUE DEC 9 2014 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE EEL RIVER AT FERNBRIDGE. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WATCH IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 5.8 FEET. * MAJOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 20.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY NOON THURSDAY. * THIS RIVER IS FORECAST TO RECEDE TO NEAR 4.0 FT WEDNESDAY AFTERNOON. THEN FORECAST TO RISE ABOVE MONITOR STAGE OF 14.0 FT THURSDAY MORNING. THEN EXPECTED TO RISE ABOVE FLOOD STAGE OF 20.0 FT AROUND NOON THURSDAY. THEN FORECAST TO CREST NEAR 26.0 FT EARLY FRIDAY MORNING. THEN FORECAST TO RECEDE TO NEAR 20.0 FT FRIDAY AFTERNOON. $$ CAC023-101125- /O.NEW.KEKA.FL.A.0004.141212T0200Z-000000T0000Z/ /SCOC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 325 PM PST TUE DEC 9 2014 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE EEL RIVER NEAR SCOTIA. * FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WATCH IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 51.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY EVENING. * THIS RIVER IS FORECAST TO RECEDE TO NEAR 16.0 FT WEDNESDAY AFTERNOON. THEN FORECAST TO RISE ABOVE MONITOR STAGE OF 45.0 FT THURSDAY AFTERNOON. THEN EXPECTED TO RISE ABOVE FLOOD STAGE OF 51.0 FT THURSDAY EVENING. THEN FORECAST TO CREST NEAR 55.0 FT THURSDAY NIGHT. THEN FORECAST TO FALL BELOW FLOOD STAGE FRIDAY MORNING. THEN FORECAST TO FALL BELOW MONITOR STAGE LATE FRIDAY MORNING. THEN FORECAST TO RECEDE TO NEAR 40.0 FT FRIDAY AFTERNOON. $$ CAC023-101125- /O.NEW.KEKA.FL.A.0005.141211T0830Z-000000T0000Z/ /BRGC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 325 PM PST TUE DEC 9 2014 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE VAN DUZEN RIVER NEAR BRIDGEVILLE. * FROM LATE WEDNESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WATCH IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 3.1 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 17.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY THURSDAY MORNING. * THIS RIVER IS FORECAST TO RECEDE TO NEAR 2.5 FT WEDNESDAY AFTERNOON. THEN FORECAST TO RISE ABOVE MONITOR STAGE OF 13.0 FT LATE WEDNESDAY NIGHT. THEN EXPECTED TO RISE ABOVE FLOOD STAGE OF 17.0 FT EARLY THURSDAY MORNING. THEN FORECAST TO CREST NEAR 20.0 FT THURSDAY MORNING. THEN FORECAST TO FALL BELOW FLOOD STAGE AROUND NOON THURSDAY. THEN FORECAST TO FALL BELOW MONITOR STAGE THURSDAY EVENING. $$
1 follow-up statement
265 WGUS66 KEKA 102258 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 258 PM PST WED DEC 10 2014 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN CALIFORNIA... RUSSIAN RIVER NEAR HOPLAND AFFECTING MENDOCINO COUNTY AND HAS BEEN REPLACED A BY FLOOD WARNING. NAVARRO RIVER AT NAVARRO AFFECTING MENDOCINO COUNTY AND HAS BEEN REPLACED A BY FLOOD WARNING. EEL RIVER AT FERNBRIDGE AFFECTING HUMBOLDT COUNTY AND HAS BEEN REPLACED A BY FLOOD WARNING. EEL RIVER NEAR SCOTIA AFFECTING HUMBOLDT COUNTY AND HAS BEEN REPLACED A BY FLOOD WARNING. VAN DUZEN RIVER NEAR BRIDGEVILLE AFFECTING HUMBOLDT COUNTY AND HAS BEEN REPLACED A BY FLOOD WARNING. SOUTH FORK EEL RIVER NEAR MIRANDA AFFECTING HUMBOLDT COUNTY AND HAS BEEN REPLACED A BY FLOOD WARNING. && CAC045-102328- /O.CAN.KEKA.FL.A.0002.141211T1520Z-000000T0000Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST WED DEC 10 2014 THE FLOOD WATCH IS CANCELLED FOR THE NAVARRO RIVER AT NAVARRO AND REPLACED BY A FLOOD WARNING. $$ CAC023-102328- /O.CAN.KEKA.FL.A.0003.141211T2007Z-000000T0000Z/ /FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST WED DEC 10 2014 THE FLOOD WATCH IS CANCELLED FOR THE EEL RIVER AT FERNBRIDGE AND REPLACED BY A FLOOD WARNING. $$ CAC023-102328- /O.CAN.KEKA.FL.A.0004.141212T0239Z-000000T0000Z/ /SCOC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST WED DEC 10 2014 THE FLOOD WATCH IS CANCELLED FOR THE EEL RIVER NEAR SCOTIA AND REPLACED BY A FLOOD WARNING. $$ CAC023-102328- /O.CAN.KEKA.FL.A.0005.141211T1052Z-000000T0000Z/ /BRGC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST WED DEC 10 2014 THE FLOOD WATCH IS CANCELLED FOR THE VAN DUZEN RIVER NEAR BRIDGEVILLE AND REPLACED BY A FLOOD WARNING. $$ CAC023-102328- /O.CAN.KEKA.FL.A.0006.141211T2006Z-000000T0000Z/ /MRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST WED DEC 10 2014 THE FLOOD WATCH IS CANCELLED FOR THE SOUTH FORK EEL RIVER NEAR MIRANDA AND REPLACED BY A FLOOD WARNING. $$ CAC045-102328- /O.CAN.KEKA.FL.A.0001.141211T1549Z-000000T0000Z/ /HOPC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 258 PM PST WED DEC 10 2014 THE FLOOD WATCH IS CANCELLED FOR THE RUSSIAN RIVER NEAR HOPLAND AND REPLACED BY A FLOOD WARNING. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Dec 9, 5:01 AM PST, 10 hours 24 minutes earlier.
Area forecast discussion, Dec 9, 5:01 AM PST, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
501 AM PST TUE DEC 9 2014
.SYNOPSIS...MOIST ONSHORE FLOW WILL MAINTAIN A CHANCE OF SHOWERS
TODAY. A STRONG STORM SYSTEM WILL APPROACH ON WEDNESDAY...BRINGING
HIGH WINDS AND HEAVY RAIN WEDNESDAY THROUGH THURSDAY.
&&
.DISCUSSION...A POTENT AND WET STORM SYSTEM WILL BEGIN TO POUND
NORTHWEST CALIFORNIA WITH HEAVY RAIN AND HIGH WINDS STARTING ON
WED AND LASTING THROUGH THU. WATCHES FOR POTENTIAL FLOODING AND
HIGH WINDS HAVE ALREADY BEEN HOISTED. OF PARTICULAR SIGNIFICANCE
ARE THE STAGES ON THE EEL RIVER AT FERNBRIDGE...THE NAVARRO RIVER
AT NAVARRO AND THE RUSSIAN RIVER AT HOPLAND ALL OF WHICH ARE
FORECAST TO REACH AND EXCEED FLOOD STAGE ON THURSDAY. THIS WILL
NEED TO BE MONITORED FOR CHANGES OR MODIFICATIONS.
UNTIL THEN...WE STILL HAVE A SHORT-WAVE SYSTEM WHICH SHOULD BRING
SOME LIGHT RAIN TO DEL NORTE COUNTY TODAY. SOME LIGHT RAIN SHOWERS
MAY OCCUR FARTHER SOUTH TOO...HOWEVER THE DURATION AND AMOUNTS ARE
NOT CERTAIN AND PRECIP CHANCES HAVE BEEN LEFT AROUND 50% OR LESS.
WATER VAPOR IMAGERY SHOWED THE SHORTWAVE NEAR 43N 132W HEADING NE
TOWARD WA AND ORE EARLY THIS MORNING. A LONG STREAM OF MOISTURE
IN SOUTHWEST FLOW ALOFT WAS ALSO APPARENT ON THE WATER VAPOR
CHANNEL...WITH AN ANTICYLCONICALLY CURVED JET NOSING TOWARD
NORCAL. NAM12...GFS AND ECMWF ALL SHOW LIGHT RAIN OVERSPREADING
DEL NORTE COUNTY LATER THIS MORNING WITH ON AND OFF LIGHT PRECIP
CONTINUING INTO THE AFTERNOON HOURS. THE OZ GFS WAS MUCH MORE
BULLISH WITH THE PRECIP...SPREADING IT AS FAR SOUTH AS SOUTHERN
HUMBOLDT AND AS FAR EAST AS EASTERN TRINITY. THE ECMWF WAS MUCH
MORE CONSERVATIVE AND KEEPS THE BULK OF THE RAIN ACROSS DEL NORTE
COUNTY. THE NAM12 WAS SIMILAR THOUGH HAS THE RAIN ENDING SOONER.
OZ ECMWF AND NAM12 ARE PREFERRED HERE.
TONIGHT...THE RIBBON OF 850-500MB LAYER MOISTURE WILL MOVE NORTH
OUT OF THE AREA AS ROBUST SOUTH AND SOUTHEASTERLY WINDS RAMP UP
AS PRESSURE GRADIENTS START TO TIGHTEN UP IN ADVANCE OF A POTENT
FRONTAL SYSTEM. WE SHOULD SEE FAIRLY GOOD DRYING TONIGHT AS WELL
AS VERY MILD OVERNIGHT TEMPERATURES AS BREEZY CONDITIONS CONTINUE
THROUGH THE NIGHT.
THE WEATHER WILL BEGIN TO GET MUCH MORE ACTIVE STARTING ON
WEDNESDAY. INITIALLY THE MAIN PROBLEM WILL BE STRONG SOUTHERLY
WINDS. NAM12 CONTINUES TO DEPICT 925-850MB MEAN WINDS HITTING
50-60KT IN ZONES 1 AND 3. THIS WILL NO DOUBT TRANSLATE INTO
60-70MPH GUSTS OVER THE EXPOSED RIDGES. HOWEVER WINDS AT MEAN SEA
LEVEL OVER MOST LAND AREAS WERE NOT AS STRONG. THE ATMOSPHERE
STAYS FAIRLY STABLE ON WED AND IT WILL BE HARD TO MIX THAT KIND
OF WIND DOWN WITHOUT A MORE UNSTABLE ATMOSPHERE. PERHAPS NEAR THE
SURFACE FRONT WE MAY SEE AN HOUR OR SO WHERE WINDS GUST TO 45 TO
55 MPH AT MEAN SEA LEVEL. NAM12 BOUNDARY LAYER WINDS PEAK AROUND
30-35 KT WHICH TRANSLATES INTO GUSTS AROUND 35-45 MPH. THE ZONE OF
STRONGEST WINDS SHOULD SHIFT SOUTHWARD ACROSS MENDOCINO ZONES WED
NIGHT INTO THU MORNING...THEN SPREAD BACK NORTH AS NEW LOW
DEVELOPS ON THE FRONT OFFSHORE THE NORCAL COAST. THE ATMOSPHERE
LOOKS SLIGHTLY MORE UNSTABLE ON THU AND CONDITIONS MAY BE MORE
FAVORABLE FOR STRONG WINDS DOWN TO MEAN SEA LEVEL. IT WILL BE
WINDY NO DOUBT. JUST NOT VERY CONFIDENT WE WILL SEE STRONG AND
DAMAGING WINDS THAT GO ALONG WITH A HIGH WIND WARNING. DOWNED
TREES AND POWER OUTAGES ARE LIKELY...BUT DAMAGING WINDS OF 60MPH
OR MORE ARE STILL VERY SKETCHY.
WE DEFINITELY NEED THE RAIN...BUT NOT ALL AT ONCE. ALL THE MODELS
AND OFFICIAL QPF GUIDANCE CONTINUE TO CRANK OUT SEVERAL INCHES OF
RAIN OVER THE NEXT SEVERAL DAYS. THE 24 HOUR PERIOD FROM 4PM WED
TO 4PM THU LOOKS TO BE WHEN MOST OF THE RAIN WILL FALL. HEAVY RAIN
WILL LIKELY LEAD TO ROCK/MUD SLIDES AND FLOODING OF ROADWAYS AND
LOW LYING AREAS WITH POOR DRAINAGE. AS MENTIONED ALREADY...ALL
THE RIVERS WILL EXPERIENCE RISES. IN PARTICULAR...THE EEL AT
FERNBRIDGE...THE RUSSIAN AT HOPLAND AND THE NAVARRO AT NAVARRO
WILL NEED TO BE CLOSELY WATCHED. ALL THREE POINTS ARE FORECAST TO
REACH OR EXCEED FLOOD STAGE. ALL IN ALL...IT IS DECEMBER AND EVENTS
LIKE THESE ARE NOT ALL THAT UNCOMMON. GOOD NEWS IS THE RAIN WILL
TRANSITION TO SHOWERS THU NIGHT AND FRI AS A COOLER AIR MASS MOVES
IN BEHIND THE FRONT. BAD NEWS IS THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS DURING THIS FRAME AS INSTABILITY INCREASES.
FRIDAY THROUGH MONDAY...GFS...NAM12 AND ECMWF WERE ALL IN
GOOD AGREEMENT DRIVING THE UPPER TROUGH OVER THE AREA ON FRIDAY.
WITH COOLING ALOFT AND INSTABILITY EXPECT WE WILL STILL HAVE
SHOWERS AND PERHAPS A FEW THUNDERSTORMS. SNOW LEVELS SHOULD FALL
ON FRIDAY HOWEVER SNOW AMOUNTS PROBABLY WONT AMOUNT TO MUCH BELOW
5KFT. SHOWERS SHOULD DIMINISH DURING THE OVERNIGHT PERIOD OF
FRIDAY AS THE TROUGH ALOFT EXITS TO THE EAST. THE MODELS HAVE BEEN
IN GOOD AGREEMENT WITH A SHORT-WAVE RIDGE BUILDING BY SATURDAY AND
HOLDING IT OVER THE AREA THROUGH SAT NIGHT. THUS WE SHOULD SEE AT
LEAST ONE FULL DAY OF DRY WEATHER. THE LATEST RUNS OF THE GFS AND
ECMWF HAS THE NEXT SYSTEM APPROACHING ON SUNDAY WHICH MIGHT BRING
RAIN AS EARLY AS SUNDAY. THIS IS THE FIRST RUN OF THE ECMWF WHICH
DOES NOT SHOW A "CUT-OFF LOW" DEVELOPING. WE WILL HAVE TO BEEF UP
PRECIP CHANCES IF THE MODELS CONTINUE TO TREND FASTER WITH THE
RAIN. FOR NOW WILL MAINTAIN NEAR CLIMO PRECIP CHANCES SUNDAY NIGHT
THROUGH MONDAY. THE LONG WAVE FLOW PATTERN HAS BEEN VERY
PROGRESSIVE...SO EXPECT WE WILL CONTINUE TO SEE MORE EPISODES
OF RAIN NEXT WEEK. //END
&&
.HIGH SURF...LARGE BUILDING WAVES OFFSHORE WILL IMPACT THE SURF ZONE
AND ADJACENT BEACH AREAS WITH LARGE BREAKING WAVES. BREAKING WAVES
ARE FORECAST TO BUILD TO BETWEEN 18 AND 25 FT TONIGHT THEN REMAIN
THROUGH WEDNESDAY NIGHT. CONDITIONS LEADING TO THESE BREAKING WAVES
ARE STEEP SOUTHERLY WAVES AND LONG PERIOD WESTERLY SWELL.
THESE CONDITIONS WILL BE VERY TURBULENT AND IMPACT NEARLY ALL AREA
BEACHES. EVEN SEEMINGLY SHELTERED REGIONS WILL STILL EXPERIENCE
LARGER THAN TYPICAL BREAKING WAVES. THESE WAVES WILL LIKELY CAUSE
COASTAL EROSION AND SIGNIFICANT SAND TRANSPORT. STAY AWAY FROM SHORE
LINE ROCKS AND OFF JETTIES. WAVES CAN EASILY BREAK UP AND OVER, EVEN
SEEMINGLY SAFE LOCATIONS, AND WASH PEOPLE AND PETS INTO A COLD
UNFORGIVING OCEAN. LARGE WAVES EVEN HAVE THE POTENTIAL TO SURGE OVER
LOW LYING COASTAL ROADS. IF VISITING AREA BEACHES OR COASTLINES
DURING THIS STORM, REMAIN WELL BACK FROM THE SURF AND VIEW FROM A
DISTANCE. ALSO DRIVE SAFELY NEAR THE BEACH AND LOOK FOR EVIDENCE OF
PREVIOUS WAVES WASHING OVER AREAS. BFG
&&
.AVIATION...A SLOWING FRONTAL BOUNDARY WILL SAG INTO NW CAL TODAY
BRINGING SOME RAIN AND WIND TO DEL NORTE AND HUMBOLDT COUNTIES. VFR
IS EXPECTED TO DOMINATE THE BULK OF THE TIME, BUT MAY DROP INTO
MVFR/IFR DURING ANY HEAVY SHOWERS. THIS FRONT WILL LIFT BACK TO THE
NORTH AS A WARM FRONT LATE IN THE PERIOD AND AHEAD OF A STRONG COLD
FRONT. THIS NEXT FRONT WILL BRING STRONG WINDS AHEAD OF IT. HAVE
INDICATED WIND SHEAR AT THE COASTAL AIRPORTS BY EARLY WEDNESDAY
MORNING. THE SOUTHERN PORTIONS OF THE REGION WILL REMAIN VFR THROUGH
THE DAY WITH ONLY A HIGH OVERCAST DECK TO CONTEND WITH. SOME
INTERIOR VALLEYS WILL START THE DAY TEETERING ON THE MVFR/IFR LINE
DUE TO CIGS, BUT WILL CLEAR AS THE SUN COMES UP. BFG
&&
.MARINE...CONDITIONS WILL CONTINUE TO DETERIORATE TODAY ACROSS THE
COASTAL WATERS AS A STRONG PACIFIC STORM APPROACHES. MODELS SHOW
SURFACE WINDS RAMPING UP TO AROUND 40 KT BY WEDNESDAY MORNING AHEAD
OF THE COLD FRONT MOVING THROUGH, FOLLOWED BY AN EASING IN THE
AFTERNOON AND EVENING TO AROUND 25 KT. HOWEVER, A STOUT POST FRONTAL
TROUGH IS ALSO EXPECTED BY THURSDAY MORNING WITH WINDS RAMPING UP
AGAIN TO AROUND 45 KT AHEAD OF TROUGH PASSAGE. THE ATMOSPHERE
APPEARS TO BE REMAINING STABLE THROUGH THIS TIME NOT ALLOWING HIGHER
WINDS FROM ALOFT TO MIX DOWN TO THE SURFACE. AS SUCH AM ONLY
FORECASTING GUSTS ABOUT 20 PERCENT OVER THE AMBIENT WINDS. HOWEVER,
WITH VERY LARGE WAVES EXPECTED DURING THIS TIME, THERE WILL BE WAVE
GENERATED GUSTS AS THE WINDS ACCELERATE THROUGH THE TROUGHS OF
WAVES. WITH REGARDS TO WAVES, THERE WILL BE TWO DISTINCT WAVE
SYSTEMS MOVING THROUGH THE WATERS AT THIS TIME. FIRST THERE WILL BE
THE STEEP WAVES OUT OF THE SOUTH, GENERATED BY THE GALE FORCE WINDS.
SECOND WILL BE A LARGE WEST SWELL GENERATED BY A VERY ACTIVE STORM
TRACK ACROSS THE NORTH PACIFIC. THESE TWO WAVE SYSTEMS WILL MAKE FOR
VERY TREACHEROUS CONDITIONS. THE VERY POOR CONDITIONS WILL REMAIN IN
PLACE THROUGH THURSDAY.
REGARDING THE STORM AND GALE WATCHES. HAVE UPGRADED THE REMAINING
ZONES OF GALE WATCH TO WARNING. CONFIDENCE IS HIGH THAT GALE
CONDITIONS WILL OCCUR ACROSS THE COASTAL WATERS. HOWEVER, LEFT THE
STORM WATCH IN PLACE AS CONFIDENCE IS LOW STORM CONDITIONS WILL
OCCUR, BUT MORE LIKELY BE A STRONG GALE. STORM FORCE WINDS WILL BE
DEPENDENT UPON WHERE THE SURFACE LOW TRACKS. SOME MODELS HAVE IT
TRACKING FARTHER TO THE NORTH THAN OTHER, SO WILL LET THE WATCH STEW
A BIT. ALSO, GUSTS WILL NOT BE SUBSTANTIALLY OVER THE AMBIENT WINDS.
SO A STORM WARNING BASED SOLELY ON GUSTS IS NOT A GOOD BET AT THIS
POINT. THAT SAID, THERE REMAINS A CHANCE, SO STAY TUNED.
WHEN WILL CONDITIONS SUBSIDE? WELL, BEHIND THE POST FRONTAL TROUGH
ON THURSDAY THE WINDS WILL SHIFT TO THE NW AND N AND BEGIN TO EASE.
THIS WILL ALLOW THE STEEP WAVES TO SUBSIDE AS WELL. AT THIS POINT,
FRIDAY NIGHT INTO EARLY SATURDAY LOOK TO HAVE LIGHT AND VARIABLE
WINDS. HOWEVER, WITH THE ACTIVE NORTH PACIFIC STORM TRACK LONG
PERIOD WESTERLY SWELL WILL CONTINUE TO IMPACT THE COASTAL WATERS
WITH HEIGHTS AROUND 9 TO 13 FT AT 13 SECONDS. LOOKING IN THE WAY OUT
MACHINE, WINDS ARE EXPECTED TO SHIFT TO THE SOUTH OVER THE WEEKEND
AND INCREASE AGAIN AS ANOTHER FRONT BARRELS DOWN ON NW CAL. MORE TO
COME. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR CAZ003.
HIGH SURF ADVISORY FROM 8 PM THIS EVENING TO 2 AM PST THURSDAY
FOR CAZ001-002.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR CAZ001.
FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING FOR
CAZ002-076.
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR CAZ002.
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR CAZ076.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
PZZ455.
SMALL CRAFT ADVISORY UNTIL 9 AM PST WEDNESDAY FOR PZZ455.
STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR PZZ470.
GALE WARNING UNTIL 7 AM PST WEDNESDAY FOR PZZ470.
GALE WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR
PZZ410-450.
GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR PZZ475.
SMALL CRAFT ADVISORY UNTIL 3 AM PST WEDNESDAY FOR PZZ450-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 9, 5:21 AM PST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 521 AM PST TUE DEC 9 2014 CAZ004-101330- UPPER TRINITY RIVER- 521 AM PST TUE DEC 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN WEDNESDAY INTO THURSDAY WILL RESULT IN RISES ON CREEKS AND STREAMS AND POSSIBLE FLOODING. STRONG SOUTHERLY WINDS WILL BE POSSIBLE ON RIDGE TOPS WEDNESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-101330- MENDOCINO INTERIOR- 521 AM PST TUE DEC 9 2014 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. A HIGH WIND WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-101330- NORTH COAST INTERIOR- 521 AM PST TUE DEC 9 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A HIGH WIND WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-101330- MENDOCINO COAST- 521 AM PST TUE DEC 9 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PST THURSDAY... ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A HIGH WIND WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-101330- REDWOOD COAST- 521 AM PST TUE DEC 9 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. A HIGH WIND WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:06 AM PST | Gale Warning | EKA | 60 hr | |
| Dec 9, 3:14 PM PST | Storm Watch | EKA | 23 hr | |
| Dec 9, 3:14 PM PST | Storm Warning | EKA | 42 hr | |
| Dec 9, 3:25 PM PST | River Flood Watch | EKA | Mendocino | 24 hr |
| Dec 9, 3:25 PM PST | River Flood Watch | EKA | Humboldt | 24 hr |
| Dec 9, 3:25 PM PST | River Flood Watch | EKA | Humboldt | 24 hr |
| Dec 9, 3:25 PM PST | River Flood Watch | EKA | Humboldt | 24 hr |
| Dec 9, 3:29 PM PST | High Wind Watch | EKA | 12 hr | |
| Dec 9, 3:29 PM PST | Wind Advisory | EKA | 44 hr |
Nearby
River Flood Watches in California, 2014Every river flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.